Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 4, 2024, 6:14 AM CDT for Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 6:14 AM CDT (11:14 UTC)
- Expired
- Jun 4, 2024, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
979
WGUS54 KTSA 041114
FFWTSA
ARC131-OKC079-135-041400-
/O.NEW.KTSA.FF.W.0023.240604T1114Z-240604T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
614 AM CDT Tue Jun 4 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Sebastian County in west central Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 900 AM CDT.
* At 614 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Smith... Van Buren...
Muldrow... Roland...
Arkoma... Moffett...
Fort Smith Regional Airport... Mill Creek...
Cottonwood... Braden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3539 9461 3546 9452 3545 9444 3541 9443
3544 9442 3545 9441 3544 9437 3542 9435
3541 9434 3539 9435 3538 9434 3537 9433
3536 9433 3532 9436 3527 9439 3526 9464
FLASH FLOOD...RADAR INDICATED
$$
Lacy1 follow-up statement
196
WGUS74 KTSA 041352
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
852 AM CDT Tue Jun 4 2024
ARC131-OKC079-135-041402-
/O.EXP.KTSA.FF.W.0023.000000T0000Z-240604T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-Le Flore OK-Sequoyah OK-
852 AM CDT Tue Jun 4 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING FOR
NORTHWESTERN SEBASTIAN, SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE
FLORE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 AM CDT for portions of
east central, northeast, and southeast Oklahoma.
&&
LAT...LON 3539 9461 3546 9452 3545 9444 3541 9443
3544 9442 3545 9441 3544 9437 3542 9435
3541 9434 3539 9435 3538 9434 3537 9433
3536 9433 3532 9436 3527 9439 3526 9464
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:11 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 4, 4:11 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
411 AM CDT Tue Jun 4 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 353 AM CDT Tue Jun 4 2024
An MCS is racing southeast across southeast Oklahoma early this
morning, and the brunt of this activity should be out of the
forecast area by the start of the forecast period at 12Z. The HRRR
suggests that spotty weak convection may continue to fester
through at least the morning hours to the north of the departing
MCS, so will keep pops going in all areas today. The flood watch
continues until 15Z, but current trends suggest we may be able to
cancel it early. Afternoon high temperatures today will generally
reach the low to mid 80s.
&&
.LONG TERM...
(Tonight through Monday)
Issued at 353 AM CDT Tue Jun 4 2024
Another MCS is expected to develop this evening in advance of an
approaching weak frontal boundary. Given the amount of available
instability and moisture, severe storms and locally heavy
rainfall will both be likely with this MCS. Current model
consensus suggests that the greatest severe/heavy rain threat may
be mainly southeast of Interstate 44, but confidence is low on
this scenario. Another short term flood watch may be needed in
some places for this complex, but will hold off for now as
confidence is low in just where the heavy rainfall will occur.
A relatively dry period is then expected Wednesday through Friday
before an uptick in overnight/early morning MCS potential returns
Friday night through the weekend. Have upper NBM pops some and
lowered high temperatures over the weekend based on the latest
trends. Drier weather looks to return early next week with
temperatures near or a bit below the seasonal averages.
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Tue Jun 4 2024
Storm potential and low clouds will pose forecast challenges for
this TAF period. First, elevated storms are developing across
central and southeast OK and these may directly impact KMLC, and
may get close enough to warrant VCTS mention at KTUL/KRVS/KFSM.
Next, model time-height RH plots and the latest LAMP guidance
suggest that MVFR cigs will overspread much of eastern OK and
western AR by Tuesday morning, and may hang on for a good part of
the day. IFR cigs are possible at times. Expect that by 00Z sites
should be back to VFR. Indications are that another storm complex
will affect eastern OK tomorrow evening, so PROB30 groups were
inserted to cover potential for those TAFs.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 68 88 67 / 30 90 0 0
FSM 84 70 89 67 / 30 90 20 0
MLC 84 69 88 66 / 40 80 10 0
BVO 82 65 88 63 / 30 70 0 0
FYV 81 66 85 61 / 30 80 20 0
BYV 81 66 84 63 / 30 80 20 0
MKO 83 69 88 66 / 30 90 10 0
MIO 81 66 86 63 / 30 80 0 0
F10 84 67 88 66 / 30 90 10 0
HHW 85 69 87 68 / 30 80 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 AM CDT this morning for OKZ049-065-066-
070>076.
AR...None.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...30Hazardous weather outlook, Jun 4, 5:24 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 524 AM CDT Tue Jun 4 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 524 AM CDT Tue Jun 4 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Mainly This Evening. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Mainly This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Mainly This Evening. DISCUSSION... A complex of showers and thunderstorms will be moving southeast out of the area early this morning. In its wake, a few widely scattered thunderstorms will remain possible today, especially this morning. One or two of these storms may be strong or severe, with large hail being the main threat. The main severe weather threat will be this evening and overnight as another complex of storms is expected to organize just to our west and sweep east and southeast across the area. Damaging winds and large hail will both be threats initially, with damaging winds becoming the main threat by late evening into the overnight hours. Locally heavy rainfall will also be likely with these storms, which may result in some flooding issues. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY through SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... A few lingering thunderstorms will be possible Wednesday morning from northwest Arkansas into southeast Oklahoma, otherwise dry weather will prevail for a couple days. Storm chances will return by Friday night through the weekend, especially during the nighttime and early morning hours. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 4, 1:53 AM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
153 AM CDT Tue Jun 4 2024
OKZ049-040730-
Pushmataha OK-
153 AM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUSHMATAHA COUNTY
THROUGH 230 AM CDT...
At 153 AM CDT, Doppler radar indicated a strong thunderstorm 10 miles
east of Cloudy, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
This storm will remain over mainly rural areas of southeastern
Pushmataha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3429 9520 3449 9505 3451 9504 3448 9505
3425 9505 3424 9515
TIME...MOT...LOC 0653Z 229DEG 18KT 3431 9509
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 2:01 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
201 AM CDT Tue Jun 4 2024
OKZ065-040730-
Okfuskee OK-
201 AM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT OKFUSKEE COUNTY THROUGH 230 AM
CDT...
At 200 AM CDT, Doppler radar indicated a strong thunderstorm near
Boley, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Weleetka...
Paden... Bearden...
Castle... Clearview...
Welty... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3564 9662 3564 9619 3556 9619 3555 9617
3530 9610 3537 9644 3546 9644 3546 9647
3543 9650 3543 9652 3546 9654 3544 9657
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0700Z 267DEG 17KT 3551 9645
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 2:54 AM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
254 AM CDT Tue Jun 4 2024
OKZ073-040845-
Pittsburg OK-
254 AM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PITTSBURG COUNTY THROUGH
345 AM CDT...
At 253 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Lamar to 3 miles southeast
of Calvin. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mcalester... Kiowa...
Savanna... Crowder...
Mcalester Regional Airport... Haywood...
Scipio... Pittsburg...
Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9595 3514 9591
3516 9588 3518 9587 3513 9565 3466 9587
3468 9589 3468 9591 3479 9609
TIME...MOT...LOC 0753Z 296DEG 17KT 3514 9606 3494 9620
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 4:17 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
417 AM CDT Tue Jun 4 2024
OKZ063-040945-
Delaware OK-
417 AM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DELAWARE COUNTY THROUGH
445 AM CDT...
At 416 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Chloeta, moving northeast at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Jay... Grove...
South West City... Chloeta...
Honey Creek State Park... Dodge...
Cayuga... Zena...
Lake Eucha State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3657 9462 3642 9461 3628 9491 3638 9501
3645 9500 3667 9474 3667 9471
TIME...MOT...LOC 0916Z 233DEG 23KT 3640 9491
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jun 4, 5:05 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 AM CDT Tue Jun 4 2024
OKZ053-041030-
Choctaw OK-
505 AM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHOCTAW COUNTY THROUGH
530 AM CDT...
At 504 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Raymond Gary State Park to 3 miles north of
Coffee Mill Lake. Movement was east at 40 to 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Raymond Gary State Park...
Goodland... Grant...
Ord... Fallon...
Huskey... Frogville...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 9554 3393 9556 3394 9560 3391 9564
3388 9570 3390 9575 3387 9578 3388 9584
3391 9587 3404 9541 3399 9516 3394 9516
3396 9523 3389 9526 3390 9526 3391 9527
3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 1004Z 280DEG 62KT 3399 9525 3379 9598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 4, 5:23 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
523 AM CDT Tue Jun 4 2024
ARZ019-029-OKZ072-041100-
Sebastian AR-Crawford AR-Sequoyah OK-
523 AM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN AND SOUTHEASTERN SEQUOYAH COUNTIES THROUGH 600
AM CDT...
At 523 AM CDT, Doppler radar indicated a strong thunderstorm over
Moffett, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Roland... Lavaca...
Arkoma... Moffett...
Rudy... Fort Smith Regional Airport...
Kibler... Concord...
Shibley... Mill Creek...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 15.
Interstate 40 in Oklahoma between mile markers 323 and 328.
Interstate 540 between mile markers 1 and 12.
Interstate 49 between mile markers 22 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3533 9414 3531 9444 3538 9443 3537 9445
3538 9447 3537 9449 3535 9448 3533 9450
3531 9448 3530 9450 3544 9454 3556 9418
TIME...MOT...LOC 1023Z 257DEG 17KT 3538 9444
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:16 PM CDT | Flood Watch | TSA | 31 hr | |
| Jun 4, 5:18 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 42 min |
| Jun 4, 5:23 AM CDT | Special Weather Statement | TSA | Crawford | 37 min |
| Jun 4, 5:47 AM CDT | Areal Flood Advisory | TSA | Sebastian | 27 min |
| Jun 3, 11:51 PM CDT | Special Weather Statement | TSA | Choctaw | 24 min |
| Jun 4, 12:08 AM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 4, 12:37 AM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Jun 4, 1:03 AM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Jun 4, 1:10 AM CDT | Special Weather Statement | TSA | Okfuskee | 50 min |
| Jun 4, 1:24 AM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Jun 4, 1:53 AM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jun 4, 2:01 AM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
| Jun 4, 2:52 AM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee | 5 hr |
| Jun 4, 2:54 AM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Jun 4, 3:09 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Jun 4, 3:18 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jun 4, 3:22 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 53 min |
| Jun 4, 3:36 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 54 min |
| Jun 4, 3:55 AM CDT | Flash Flood Warning | TSA | Pittsburg | 2 hr |
| Jun 4, 3:58 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 47 min |
| Jun 4, 4:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 46 min |
| Jun 4, 4:17 AM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Jun 4, 4:23 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 31 min |
| Jun 4, 4:42 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 48 min |
| Jun 4, 4:54 AM CDT | Flash Flood Warning | TSA | Pittsburg | 111 min |
| Jun 4, 5:05 AM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Jun 4, 6:23 AM CDT | Areal Flood Warning | TSA | Pittsburg | 4 hr |
| Jun 4, 8:54 AM CDT | River Flood Warning | TSA | Pushmataha | 31 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.